Alert archive / California / Special Marine Warnings in 2015

Special Marine Warning 2, NWS Eureka, CA

February 8, 2015

NWS Eureka, CA issued this special marine warning at Feb 8, 2015, 5:26 PM PST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2015, 5:26 PM PST (01:26 UTC)
Expired
Feb 8, 2015, 6:30 PM PST
In force
64 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Feb 8, 3:52 PM PST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 8, 3:52 PM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
352 PM PST SUN FEB 8 2015

.SYNOPSIS...
SYNOPSIS...ANOTHER STRONG SYSTEM MOVING THROUGH NORTHWEST
CALIFORNIA TONIGHT IS BRINGING STRONG SOUTH WINDS...WIDESPREAD
RAINFALL...AND SCATTERED THUNDERSTORMS. RAIN SHOWERS WILL LINGER
THROUGH MONDAY AND MONDAY NIGHT. A DRYING TREND WILL COMMENCE BY
TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE WEST COAST.

&&

SHORT TERM...THROUGH MONDAY NIGHT...A VIGOROUS LOW PRESSURE
SYSTEM MOVING OVER NORTHWEST CALIFORNIA TODAY BRINGING WIDESPREAD
SHOWERS...THUNDERSTORMS...AND VERY STRONG SOUTHERLY WINDS. THE
DRY SLOT HAS BEEN MOVING ACROSS THE WATERS AND COASTAL LAND AREAS
THIS AFTERNOON WHICH HAS BROUGHT SOME CLEARING TO THE AREA. AS THE
UPPER LEVEL TROUGH MOVES INTO THE COAST THIS EVENING EXPECT
THUNDERSTORMS TO INCREASE AND ASSOCIATED CLOUDS BRING A RETURN TO
OVERCAST SKIES. AS THE TROUGH PASSES IT WILL BRING PERIODS OF
STRONG GUSTY SOUTHWEST WINDS THROUGH THE NIGHT. THE MORE ROBUST
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE RATHER STRONG OR
POSSIBLY SEVERE ALONG AND JUST TO THE WEST OF THE DRY SLOT THIS
EVENING. THERE IS POTENTIAL FOR EVEN STRONGER WINDS TO BE MIXED
DOWN TO THE SURFACE AS THUNDERSTORMS MOVE THROUGH. MODEL GUIDANCE
INDICATES MODEST INSTABILITY AND STRONG SHEAR WILL BE PRESENT IN
THIS EVENING. LOW LEVEL WINDS WILL RAMP UP AGAIN AND WILL LIKELY
MIX MORE EFFICIENTLY DOWN TO THE SURFACE IN THE MORE UNSTABLE AIR
IN THE TROUGH THIS EVENING. THUS SOUTH-SOUTHWEST WINDS ARE
EXPECTED TO CONTINUE THIS EVENING THROUGH THE EARLY MORNING HOURS
WITH GUSTS EXCEEDING 60 MPH IN THE MOUNTAINS AND TO NEAR 50 MPH
ALONG THE IMMEDIATE COAST...STRONGEST NEAR POINT ST GEORGE. WINDS
WILL EVEN GUST INTO THE 30S IN MANY INTERIOR VALLEY LOCATIONS.
THE ENVIRONMENT WILL ALSO BE CONDUCIVE FOR STRONG TO SEVERE STORMS
ONCE AGAIN WITH THE POSSIBILITY OF WATERSPOUTS REACHING THE SHORE.
THE SPC HAS CONTINUED NORTHWEST CALIFORNIA IN A MARGINAL
RISK...THEIR LOWEST MENTIONABLE SEVERE WEATHER RISK
CATEGORY. WARNINGS WILL BE ISSUED IF ANY STRONG/SEVERE STORMS
DEVELOP.

SHOWERS WILL LINGER LATE INTO MONDAY...PARTICULARLY NORTH OF
MENDOCINO COUNTY. ADDITIONAL RAINFALL TOTALS OF 1 INCHE ARE
EXPECTED WITH 2 INCHES IN THE HIGHER S-W FACING TERRAIN FOR
TONIGHT THROUGH MONDAY NIGHT. THE SOUTH WINDS WILL PRODUCE MORE
DOWNSLOPING ALONG THE REDWOOD COASTAL PLAIN WITH LIGHTER RAINFALL
AMOUNTS IN THE AREA AROUND EUREKA THAN THE REST OF NORTHWEST
CALIFORNIA. DURING THE PERIODS DURING HEAVIEST RAINFALL WITH
THUNDERSTORMS...URBAN OR SMALL STREAM FLOODING COULD DEVELOP. MKN

LONG TERM...TUESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE IS
FORECAST TO BUILD OVER THE WEST COAST TUESDAY AND THEN PERSIST
THROUGH MUCH OF THE LONG TERM AS THE STORM TRACK IS SHIFTED NORTH
INTO WASHINGTON AND CANADA. THIS WILL ALLOW NORTHWEST CALIFORNIA DRY
OUT AND GRADUALLY WARM UP. VALLEY FOG WILL LIKELY DEVELOP EACH NIGHT
WITH PLENTIFUL LOW LEVEL MOISTURE ACROSS THE REGION. MKN

&&

HYDROLOGY...GENERALLY RIVERS ARE RECEDING BUT A FEW HAVE BEGUN TO
RISE AGAIN THIS AFTERNOON. ADDITIONAL RAINFALL FROM TODAY AND
TONIGHT WILL ALLOW SOME AREA RIVERS TO REBOUND SLIGHTLY TONIGHT
INTO MONDAY BEFORE FALLING AGAIN THROUGH THE REMAINDER OF THE
WEEK. ALL AREA RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE
AT THIS TIME. MKN

&&

.AVIATION...A STORM SYSTEM IS CURRENTLY BRINGING SHOWERS AND A FEW
THUNDERSTORMS TO NORTHWEST CALIFORNIA. SURFACE OBSERVATIONS SHOW
GUSTY SOUTH WINDS, ESPECIALLY ALONG THE REDWOOD COAST AND OVER THE
HIGHER TERRAIN. EXPECT VFR/MVFR INTO THIS EVENING, MAINLY DUE TO
CLOUDS. VERY GUSTY WINDS ARE POSSIBLE IN/NEAR THUNDERSTORMS. THESE
STORMS WILL DISSIPATE QUICKLY AFTER SUNSET. OVERALL WINDS WILL
MAINTAIN INTENSITY UNTIL THE EARLY MORNING HOURS.

&&

.MARINE...THE AFTERNOON BUOY OBSERVATIONS ARE REPORTING BUILDING
SHORT-PERIOD SEAS. THE 1845Z ASCAT PASS JUST CLIPPED THE NORTHWEST
PORTION OF OUR WATERS. BUT IT DID SHOW SUSTAINED WINDS OF 35-40 KT,
WHICH EQUATES TO GUSTS OF STRONG GALES WITH OCCASIONAL GUSTS TO
STORM FORCE. THIS IS ABOUT 5 KT LOWER THAN WHAT WE WERE FORECASTING,
WHICH MAY EQUATE MORE TO THE TIMING OF THE FRONT THAN THE OVERALL
INTENSITY. ADJUSTED THE WINDS UPWARDS OVER THE NEXT 12 HOURS TO
ACCOUNT FOR THIS. OTHERWISE, THE MODEL CONSENSUS SEEMS TO INDICATE
THAT OUR WIND FORECAST IS ON TRACK. A STORM SYSTEM JUST OFF OF OUR
COAST WILL CONTINUE TO BRING STRONG SOUTHERLY GALE CONDITIONS TO OUR
WATERS THROUGH EARLY MONDAY MORNING. OCCASIONAL GUSTS TO STORM FORCE
ARE EXPECTED NORTH OF CAPE MENDOCINO THIS AFTERNOON INTO THIS
EVENING. LEFT THE GL.W'S UNCHANGED. SEE THE MWW FOR MORE DETAILS.
EXPECT VERY STEEP SHORT PERIOD SEAS THROUGH MONDAY MORNING,
ESPECIALLY NORTH OF CAPE MENDOCINO. CONDITIONS WILL QUICKLY IMPROVE
ON MONDAY AS THE STORM MOVES TOWARDS THE PACIFIC NORTHWEST AND AWAY
FROM OUR AREA. BEYOND THAT, THE WEATHER PATTERN QUIETS DOWN IN THE
FORM OF LOW WINDS AND SUBSIDING SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WIND ADVISORY UNTIL 3 AM PST MONDAY ABOVE 2500 FEET FOR CAZ004.

     WIND ADVISORY UNTIL 3 AM PST MONDAY FOR CAZ001>003-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING UNTIL 7 AM PST MONDAY FOR PZZ470.

     GALE WARNING UNTIL 3 AM PST MONDAY FOR PZZ475.

     GALE WARNING UNTIL 3 AM PST MONDAY FOR PZZ455.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ450.

     GALE WARNING UNTIL 3 AM PST MONDAY FOR PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 8, 4:30 AM PST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PST SUN FEB 8 2015

CAZ001-002-091230-
REDWOOD COAST-MENDOCINO COAST-
430 AM PST SUN FEB 8 2015

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT THROUGH 3 AM TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS THE
REGION. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON THROUGH THE
EVENING.

PERIODS OF HEAVY RAINFALL TODAY THROUGH TONIGHT COULD RESULT IN
SOME MINOR URBAN OR SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

CAZ003-076-091230-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
430 AM PST SUN FEB 8 2015

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT THROUGH 3 AM TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS THE
REGION. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON THROUGH THE
EVENING.

PERIODS OF HEAVY RAINFALL TODAY THROUGH TONIGHT COULD RESULT IN
SOME MINOR URBAN OR SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

CAZ004-091230-
UPPER TRINITY RIVER-
430 AM PST SUN FEB 8 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH 3 AM TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS THE
REGION. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON THROUGH THE
EVENING.

PERIODS OF HEAVY RAINFALL TODAY THROUGH TONIGHT COULD RESULT IN
SOME MINOR URBAN OR SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:27 PM PSTSpecial Marine WarningEKA2 hr
Feb 9, 12:51 AM PSTSpecial Weather StatementEKADel Norte54 min
Feb 9, 1:34 AM PSTSpecial Weather StatementEKADel Norte56 min
Feb 9, 2:56 AM PSTSmall Craft AdvisoryEKA18 hr

Nearby

Special Marine Warnings in California, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.